Facebook Pixel
EmpowHER Guest
ask: 

Plan B side effect or pregnancy?

By Anonymous March 8, 2010 - 11:57am
 
Rate This

Hello.
Three days after my period ended, I had sex with my boyfriend. I wasn't ovulating. We used a condom, but it broke. We went and got the plan B pill right away, and I had taken the first pill less than an hour after it happened. I didn't feel sick while taking it like I was warned I might, and thought everything was fine. Now, 5 days later, I am experiencing some light spotting which is a dark brownish with a little light pink. My period isn't due for about 2 weeks. Is this implantation bleeding or just a side effect from the plan b pill? Please help, I am so scared!

Add a Comment109 Comments

EmpowHER Guest
Anonymous

My fiance and I had sex on 3/2 a week after my last period started and the condom broke. At first I wasn't super worried because I wasn't expecting to ovulate for another week on 3/9 (via period app), but I took plan b within 3 or 4 hours. A week after taking the pill (when I should be ovulating) I started noticing bright pink blood when I wiped. This continued for about 3 more days, gradually becoming more blood, almost like a normal period. I've been impatiently waiting for my period which is due in 5 days. Is that bleeding a typical symptom of plan b? or is that more similar to implantation bleeding?

March 18, 2017 - 3:57pm
Guide (reply to Anonymous)

Hello Anonymous,

This bleeding is not implantation bleeding, but more like bleeding caused by taking Plan B.

The pill can cause menstrual cycle changes. Be aware that your next period could start earlier or later than expected. Flow might be lighter or heavier than normal.

Regards,
Maryann

March 20, 2017 - 10:01am
EmpowHER Guest
Anonymous

Today is March 10th. My girlfriend is due for her period on March 12th. On February 24th, we had protected sex, but some of the semen inside the condom spilled around her genital area because I slipped out of the condom when I became flaccid again (we already had finished having sex and the condom remained inserted but we're pretty sure no semen actually got inside when she pulled it out). She also mentioned that week was ovulation week. To be safe she took plan b one step within a few minutes later. She's been feeling what appears to be the plan b symptoms for a few days now and yesterday night (March 9th) she said she wiped when using the restroom and noticed light pink color, but super light quantity. This morning (March 10th) she said she noticed light pink again when she wiped but also light quantity and some brown this time. We are hoping that her period will actually come on time and that she will have an actual flow to signify that she isn't pregnant. We're aware that her period may also be a few days late. It is exactly 2 weeks from the day we had sex and when the pill was taken. What are the odds that we are correct that her period will come very soon? Should we be concerned?
-BF

March 10, 2017 - 4:26pm
Guide (reply to Anonymous)

Hello Anonymous,

My advice is to wait one more week. If she does not have bleeding, more than the spotting, or start her period, then she should test for pregnancy.

For the most accurate result, she needs to test in the morning. Use the urine when she wakes up because it is concentrated from being in her bladder overnight.

Regards.
Maryann

March 13, 2017 - 8:59am
EmpowHER Guest
Anonymous

My last period ended on February 14th. My boyfriend and I had unprotected sex on February 23rd . He said he withdrew before any ejaculation so I said ok. I ended up buying the plan b 60 hrs after unprotected sex. Which was the 26th . Yesterday March 4th I started bleeding. It started out brown and it is very light. It got red then very dark. I think it's way too early to be my period. It's 9 days since I last had unprotected sex. Could I be pregnant? I am having a bit of cramping and I'm freaking out. My next period is not due until a week and couple days time. I'm freaking out.

I know I was wrong to trust my boyfriend. But I have law school to finish . And I'm not ready for child. I am freaking out . Someone please help me.

March 5, 2017 - 1:37am
HERWriter Guide (reply to Anonymous)

Hi Anon

Thank you for your post!

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and about 90% effective when taken within 72 so the risk is very small.

It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill.

It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed as a result of taking emergency contraception.
Best,
Susan

March 7, 2017 - 6:34am
EmpowHER Guest
Anonymous

Had unprotected sex on 23 of Jan, took plan b a few hours after. Expecting my period at the end of Jan/beginning of Feb. 2 weeks after the unprotected sex on 7 of Feb started to have spotting. The very next day had my period(heavy flow as usual). Then on 22 of Feb took a pregnancy in the afternoon and came out negative. Am I just freaking out?? Am I really not pregnant? Could I be pregnant and still have my period 2 weeks after sex?? Was the very light spotting inplantation or the plan b side effect?

February 25, 2017 - 7:17pm
EmpowHER Guest
Anonymous

Hi I had unprotected sex the day after my period and he ejaculated in me twice, I went and took plan b 3 hours later and I had a brownish bleeding a few days later that lasted 2-3 days. Since then I've had tender breasts and it's around the time I should have my period now and I just have a very light pink tint when I wipe after I pee. Is this my body trying to start my period or could I be pregnant?

February 23, 2017 - 10:18am
HERWriter Guide (reply to Anonymous)

Hi Anon

Thank you for your post!

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell.

Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed as a result of taking emergency contraception.

It sounds like your period is on it's way.

Best,
Susan

February 23, 2017 - 1:09pm
EmpowHER Guest
Anonymous

Hello,
My bf and I had unprotected sex 5 times (Friday-sunday), 1 time which a little semen was left in me. Not thinking, we waited till the following Wednesday to take plan b. That morning before I took it I woke up to spotting. I thought maybe it was the beginning of my period, even though I am always regular and I would have been 4 days early. I took the pill and thought I would wake up the next day bleeding heavier. But it was the opposite. It was extremely light and a pink/salmon color. It lasted for 3 days then the 4th day still very light but brown. Should I be concerned?

February 21, 2017 - 11:41am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.